MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U415048RX
Medical Device Problem Codes Detachment of Device or Device Component (2907); Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure the pta balloon allegedly detached.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: the device and the user's 0.014" guidewire were returned for evaluation.A visual inspection found the balloon to be attached to the device at both the proximal weld joint, as well as at the distal tip.Therefore, the investigation is unconfirmed for the reported detachment.However, a tear at the rapid exchange port was identified, extending distally into the inflation lumen of the device.Therefore, the investigation is confirmed for a tear in the device.Although the device was returned torn, the investigation is unconfirmed for the reported guidewire incompatibility issue, as the returned guidewire was able to slide proximally and distally in the rapid exchange lumen, and it was able to be removed from the device without issue.The identified tear in the device was found to be consistent with the guidewire being pulled out from the device, at the rapid exchange port.However, it is unknown why the guidewire was manipulated in this manner.Therefore, the definitive root cause for the reported or identified issues could not be determined based upon available information.Labeling review: the current ifu (instructions for use) states: warnings: when the catheter is exposed to the vascular system, it should be manipulated while under high quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip or catheter breakage, catheter kink, or balloon separation.Do not exceed the rbp recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over pressurization, use of a pressure monitoring device is recommended.Precautions: if resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and introducer sheath/guide catheter as a single unit.Do not continue to use the balloon catheter if the catheter shaft has been bent or kinked.Potential adverse reactions: additional intervention use of the ultraverse rx pta dilatation catheter: while maintaining negative pressure and the position of the guidewire, grasp the balloon catheter just outside the introducer sheath/guide catheter and withdraw the deflated dilatation catheter over-the-wire through the introducer sheath/guide catheter.Use of a gentle counterclockwise motion may be used to help facilitate catheter removal through the introducer sheath/guide catheter.(b)(4).
 
Event or Problem Description
It was reported that during an angioplasty procedure the pta balloon allegedly got stuck on the guidewire and subsequently detached.There was no reported patient injury.

Brand Name
ULTRAVERSE RX PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7161302
Report Number2020394-2017-01857
Device Sequence Number1888238
Product Code LIT
UDI-Device Identifier00801741057526
UDI-Public(01)00801741057526
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model NumberU415048RX
Device Catalogue NumberU415048RX
Device Lot Number50125180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2017
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Patient Weight51